zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global analysis of an SEIR model with varying population size and vaccination. (English) Zbl 1201.34076
Summary: An SEIR model with varying population size and vaccination strategy is investigated. Three threshold parameters are obtained to govern the disease eradication, which involve the total number of infectives and their proportion in the population. Parameter conditions on the uniform persistence, the global stability of the disease - “free” equilibrium and the “endemic” equilibrium are derived. The global dynamics of model in population size are studied. The correlations of the two systems in terms of disease eradication, endemicity and disease explosion are summarized and compared. We conjecture that substantially low product of vaccination rate and low vaccine efficacy may lead to complicated dynamics for the system in question.
MSC:
34D05Asymptotic stability of ODE
92D30Epidemiology
References:
[1]Fenner, F.; Henderson, D. A.; Arita, I.; Jezek, Z.; Ladnyi, I. D.: Smallpox and its eradication, (1998)
[2]Anderson, R. M.; May, R. M.: Infectious diseases of humans, Dynamics and control (1991)
[3]Garly, M. A.; Aaby, P.: The challenge of improving the efficacy of measles vaccine, Acta tropica 85, 1-17 (2003)
[4]Anderson, R. M.; May, R. M.: Population biology of infectious diseases I, Nature 180, 361-367 (1979)
[5]http://en.wikipedia.org/wiki/Measles.
[6]Brauer, F.: Models for the spread of universally fatal diseases, J. math. Biol. 28, 451-462 (1990) · Zbl 0718.92021 · doi:10.1007/BF00178328
[7]Cook, K. L.; Den Driessche, P. Van: Analysis of an SEIRS epidemic model with two delays, J. math. Biol. 35, 240-260 (1996) · Zbl 0865.92019 · doi:10.1007/s002850050051
[8]Busenberg, S.; Cooke, K.; Hsieh, Y. -H.: A model for HIV in Asia, Math. biosci. 128, 185-210 (1995) · Zbl 0833.92016 · doi:10.1016/0025-5564(94)00072-8
[9]Hsieh, Y. -H.; Cooke, K.: Behavior change and treatment of core group and Bridge population: its effect on the spread of HIV/AIDS, IMA J. Math. appl. Biol. med. 17, 213-241 (2000) · Zbl 0970.92023
[10]Sun, C.; Lin, Y.; Tang, S.: Global stability for a special SEIR epidemic model with nonlinear incidence rates, Chaos, soliton. Fract. 33, 290-297 (2007) · Zbl 1152.34357 · doi:10.1016/j.chaos.2005.12.028
[11]Feng, Z.: Final and peak epidemic sizes for SEIR models with quarantine and isolation, Math. biosci. Eng. 4, 675-686 (2007) · Zbl 1142.92036 · doi:10.3934/mbe.2007.4.675
[12]Li, M. Y.; Wang, L.: Global stability in some SEIR epidemic models, Ima 126, 295-311 (2002) · Zbl 1022.92035
[13]Arino, J.; Mccluskey, C. C.; Den Driessche, P. Van: Global resultes for an epidemic models with vaccination that exhibits backward bifurcation, SIAM J. Appl. math. 64, 260-276 (2003) · Zbl 1034.92025 · doi:10.1137/S0036139902413829
[14]Yan, P.; Liu, S.: SEIR epidemic model with delay, Anziam j. 48, 119-134 (2006) · Zbl 1100.92058 · doi:10.1017/S144618110000345X
[15]Busenberg, S.; Den Driessche, P. Van: Analysis of a disease transmission models in a population with varying size, J. math. Biol. 28, 257-270 (1990) · Zbl 0725.92021 · doi:10.1007/BF00178776
[16]Li, M. Y.; Graef, J. R.; Wang, L.; Karsai, J.: Global dynamics of a SEIR model with varying total population size, Math. biosci. 160, 191-213 (1999) · Zbl 0974.92029 · doi:10.1016/S0025-5564(99)00030-9
[17]Busenberg, S.; Cooke, K. L.; Thieme, H.: Demographic change and persistence of HIV/AIDS in a heterogeneous population, SIAM J. Appl. math. 54, 1030-1052 (1991) · Zbl 0739.92014 · doi:10.1137/0151052
[18]J.P. LaSalle, The stability of dynamical systems, in: Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, 1976.
[19]X. Zhao, Dynamical Systems in Population Biology, CMS books in Mathematics, Canadian Math. Soc., Springer, 2003.
[20]Butler, G.; Waltman, P.: Uniformly persistent systems, Proc. am. Math. soc. 96, 425430 (1986)
[21]Usmani, R. A.: Applied linear algebra, (1987)
[22]Smith, R. A.: Some applications of Hausdorff dimension inequalities for ordinary differential equations, Proc. roy. Soc. Edinburgh sect. A 104, 235-259 (1986) · Zbl 0622.34040 · doi:10.1017/S030821050001920X
[23]Li, Y.; Muldowney, J. S.: On Bendixson’s criterion, J. differ. Equations 106, 27-39 (1993) · Zbl 0786.34033 · doi:10.1006/jdeq.1993.1097
[24]H.L. Smith, Monotone dynamical systems, an introduction to the theory of competitive and cooperative systems, Am. Math. Soc., Providence, 1995.
[25]Jr., R. H. Martin: Logarithmic norms and projections applied to linear differential systems, J. math. Anal. appl. 45, 432-454 (1974) · Zbl 0293.34018 · doi:10.1016/0022-247X(74)90084-5
[26]Hale, J. K.: Ordinary differential equations, (1969) · Zbl 0186.40901